1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Arrived here after watching The Truth About Carbs? Join the Low Carb Program for meal plans & 10 weeks of simple steps into your new lifestyle.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

4 months in

Discussion in 'Parents' started by Trantor, Dec 26, 2017.

  1. Trantor

    Trantor Type 1 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    My 8 year old son was diagnosed type 1 in September.
    Recently he's been complaining of a sore stomach and his moods have gotten quite low.
    Is this normal & can I do anything more to help him ?
    Thanks
     
  2. archersuz

    archersuz Type 2 · Well-Known Member

    Messages:
    912
    Likes Received:
    709
    Trophy Points:
    93
    Hi @Trantor,

    Sorry I can't really offer any insight on this as I am type 2, but I would advise getting him to a GP as soon as possible.
     
    • Like Like x 1
  3. hunnybunchie

    hunnybunchie Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    My 7 year old daughter has acid reflux problems since the age of 1 and has been on omprezole and now lansoprazole. She has been diabetic since she was 5 and since being diabetic her reflux has been a lot worse especially when she’s high she feels it in her tummy . celiac is common with diabetes so I would take him to the doctors and get it all checked out.
     
  4. Mona2060

    Mona2060 Type 1 · Member

    Messages:
    9
    Likes Received:
    1
    Trophy Points:
    3
    My son is 11 and was diagnosed 3 weeks ago with T1 he says that injecting in his stomach is very painful after doing it for a week he prefers his thighs but now I can see that this is becoming difficult. His mood has changed a lot guess it’s something we just have to cope with
     
    • Like Like x 1
  5. Circuspony

    Circuspony Type 1 · Well-Known Member

    Messages:
    382
    Likes Received:
    212
    Trophy Points:
    63
    I don't carry a lot of fat around my stomach and find it much more comfortable to inject into my bottom (obviously not in public!)
     
  6. Mona2060

    Mona2060 Type 1 · Member

    Messages:
    9
    Likes Received:
    1
    Trophy Points:
    3
    I have tried to get him to inject in his bottom but he just won't
     
  7. justadad

    justadad · Well-Known Member

    Messages:
    111
    Likes Received:
    71
    Trophy Points:
    48
    Hi there,

    My boy is 11, and has been T1 for just over a year. While in hospital we were advised to rotate injection sites. However, soon after discharge from hospital he complained about pain in his thighs when we would inject there. He dismissed belly and bottom from day 1 at home. So we were left with thighs (which were problematic) and arms.

    About 2-3 months ago, while browsing this forum, I ran into a product called tickleflex. I visited the website and ordered one.
    At first I thought it would do miracles, in terms of eliminating pain. It didn't. But it did another miracle, it gave my son the confidence to inject himself. The reason could be that he does not see the needle with this product, I don't know and I don't care. He now injects in his arms and belly. And there is plenty of rotations there because he is on 2 injections of novomix and an optional novorapid.

    I suggest that you try it. It is not that expensive, and in our case it was worth every penny.

    https://www.tickleflex.com/

    Best,
     
  8. Whirl2

    Whirl2 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    3
    Hi, my 6 year old daughter was also diagnosed in September and funnily enough experiencing the same thing, she often say she has a swirly tummy but when we check her she is fine, she's also getting upset about it. Im no expert but if their levels are OK, it must be hard for them and the realisation kicks in it is going to be every day for life, throw in going to school, highs and lows it's probably exhausting. Do you think he might be getting anxious about things?
    Has your son seen a child psychologist? I don't know how it works in different areas but our nurse sent us to see one when our daughter was first diagnosed, I'm going to make another appointment as my daughter is finding things hard at the moment (she cut her leg when injecting and gets upset about it now) so I'm putting the low mood and stomach pains as worry.

    Like I said I'm not an expert just what's going on with us and it might be different with your son, it won't hurt to mention it to the Dr or your sons diabetes team that's what they are there for to help.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook